MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREW GAUGE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREW GAUGE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060480
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Depth gauge not accurate on two separate measurements.
 
Additional Manufacturer Narrative
The reported event that screw gauge t2 femur was alleged of issue (functional problems) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.As per the risk management file, some of the possible root causes could be related to handling failure (position of drill guide sleeve is incorrect, scale used incorrectly, length measured incorrectly).Also, it was reported that the depth gauge has been in set for multiple years.So, wear and tear of the device (end of use life) cannot be ruled out.Stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device a review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Depth gauge not accurate on two separate measurements.

Brand Name
SCREW GAUGE T2 FEMUR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8139811
Report Number0009610622-2018-01498
Device Sequence Number2119040
Product Code LXH
UDI-Device Identifier04546540361813
UDI-Public04546540361813
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;